ℚ-adequacy of Galois 2-extensions

Helen G. Grundman, David B. Leep, Tara L. Smith

Research output: Contribution to journalArticlepeer-review

1 Scopus citations


The ℚ-adequacy of any finite Galois 2-extension of ℚ is shown to depend only on the ℚ-adequacy of its maximal elementary abelian intermediate field, which must be either quadratic (and hence always ℚ-adequate) or biquadratic over ℚ. A precise description of those biquadratic extensions of ℚ which are ℚ-adequate is given. This then gives a method for explicitly determining whether any given finite Galois 2-extension of ℚ can arise as a subfield of a ℚ-central division algebra.

Original languageEnglish
Pages (from-to)11-19
Number of pages9
JournalIsrael Journal of Mathematics
StatePublished - 2002

ASJC Scopus subject areas

  • General Mathematics


Dive into the research topics of 'ℚ-adequacy of Galois 2-extensions'. Together they form a unique fingerprint.

Cite this